Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Tramadol
    avatar
    tmari posted:
    Anyone else taking Tramadol having issues with excessive itching ?
    Reply
     
    avatar
    shs1969 responded:
    Hi. I have been on Tramadol for several yrs. I live in MN, where it goes from humid in the summer to dry in the winter. Yes, I seem to have more itching than previously. I tried lots of brand name lotions and cremes with little improvement. The "itching" areas are usually on my upper back and arms. I finally went to see a dermatologist who prescribed fluocinonide ointment. It is a steroid product, so you can't use it excessively because it can cause skin thinning, I think. But, it does help sometimes when I can't sleep between the itching and pain. I also do more "partial" baths, trying not to irritate the old skin. Take care. shs 1969
     
    avatar
    sparkyar responded:
    I took Tramadol for ten years, then all of a sudden I started the itching. After talking to my rheumatologist and telling him what was going on, he told me that I was becoming allergic to it. He prescribed Nucynta which is a narcotic, but oh boy did that switch make a difference!!! I don't itch and the pain is SO much better.
     
    avatar
    annette030 responded:
    Itching is a fairly common side effect, 5-12% of the folks who use tramadol have itching as a side effect according to my drug handbook. How severe it was would affect my decision to continue using it.

    If you also have hives, I would consider it an allergic reaction, stop taking it, and go to my doctor immediately. But without hives, a tightening of my throat, or other allergic symptoms, I would not assume it is an allergy.

    I had transitory itching as a side effect of hydrocodone/APAP many years ago, it came and went away without any treatment at all.

    Take care, Annette


    Helpful Tips

    Vitamin D level checked ***
    I encourage everyone who is having pain problems to ask your doctor to check your Vitamin D level......a simple blood test...and so very ... More
    Was this Helpful?
    233 of 263 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.